MDJunction - People Helping People
 
Ask a Question
02/01/2010 10:06 AM

Depakote increases testosterone levels?

damselndistress
damselndistressPosts: 17357
VIP Member

Oh my! I just found something on the internet indicating that young women should not take Depakote because it can lead to PCOS. It evidently increase testosterone levels.

I brought it up to his doctor and he waved me off.

This is interesting info.

I couldn't find any info on how it affects men if it does raise the testosterone level. Every link I click on tells me I can't access the site.

Damsel

Post edited by: damselndistress, at: 03/10/2014 06:09 AM

Reply

02/01/2010 03:11 PM
sparks
 
Posts: 527
Member

can my partner have some of that. just for a short whileLaughing

02/03/2010 03:55 PM
marykate07
marykate07  
Posts: 20
Member

I found that while on Depekote, my partener's sex drive was increased. But Lithium has KILLED IT COMPLETELY! He was also on Wellbutrin with the Depekote, which may have assisted, but was taken off of it due to weight gain.

I miss my love on the Depekote actually. Boo Lithium! (for us at least)


02/03/2010 04:12 PM
damselndistress
damselndistressPosts: 17357
VIP Member

See why are doctor's so reluctant to admit this.

Every site that I tried to click on wouldn't let me open it.

Is it something that they know and they are trying to hide.

My fear is that it has the potential to increase aggression.

Damsel


02/03/2010 04:19 PM
marykate07
marykate07  
Posts: 20
Member

It did for my fiance'. However, once he got to a "theraputic" level in his blood, the aggression backed off. He still has explosive anger, which is part of his disease, but his aggression was no longer unmanageable.

02/04/2010 08:24 AM
ronaldbishop123
ronaldbishop123  
Posts: 30
Member

This just brings up the fact of how the doctors are really not too sure of the side effects of most of the drugs that are on the market today and other things. I had a vasectomy after my son was born, 14 yrs ago...Without the normal release of testosterone through the connected tubes, guess what?...It's like taking super booster shots of testosterone on a daily basis...Do the doctors warn of this side effect?...No...just like all the mixture cocktails of all the meds that are currently out there for BP...pretty scary sometimes...
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved